Florida, 2009Damaging Wind in Florida, August 15, 2009
August 15, 2009 · NWS JAX · 1 event in 1 county or zone
A tropical wave across southwest Florida provided enhanced moisture and energy that enhanced widespread shower and thunderstorm activity across the area in the afternoon along both the east coast and west coast sea breezes. High moisture content and saturated soils elevated flooding concerns, and dry air advancing across the area from the east provided enough entrainment for a few strong wet…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tropical wave across southwest Florida provided enhanced moisture and energy that enhanced widespread shower and thunderstorm activity across the area in the afternoon along both the east coast and west coast sea breezes. High moisture content and saturated soils elevated flooding concerns, and dry air advancing across the area from the east provided enough entrainment for a few strong wet downbursts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 15, 8:51 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 15, 8:51 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
951 AM EDT SAT AUG 15 2009
...POTENTIAL EXISTS FOR FLOODING FROM VERY HEAVY RAINFALL ONCE
AGAIN TODAY...
.PUBLIC UPDATE...SURFACE TROUGH CURRENTLY EXTENDS NEAR THE STATE
LINE. UPPER LEVEL TROUGH CURRENTLY EXTENDS FROM THE GULF OF MEXICO
ACROSS THE BIG BEND REGION OF NORTH FLORIDA AND INTO SOUTHEAST
GEORGIA WHILE UPPER LEVEL RIDGE CONTINUES TO SLOWLY BUILD IN FROM THE
EAST. DEEP SOUTHERLY FLOW REGIME CONTINUES TO YIELD HIGH ATMOSPHERIC
MOISTURE WITH PWATS ABOVE 2 INCHES. THIS IN COMBINATION WITH DAYTIME
HEATING...DYNAMICS ASSOCIATED WITH DEPARTING UPPER TROUGH...OLD
SURFACE TROUGH AND SEA-BREEZE EFFECTS WILL AGAIN SET THE STAGE FOR
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. MAIN FORECAST
CONCERNS FOR TODAY WILL BE FREQUENT LIGHTNING AS TEMPERATURES ALOFT
REMAIN FAIRLY COOL AS WELL AS HEAVY RAINFALL AS STEERING FLOW REMAINS
LIGHT...WITH STORM MOTION GENERALLY TOWARDS THE NORTHWEST.
ADDITIONALLY...SOME THUNDERSTORMS WILL LIKELY WILL BECOME STRONG...
ACCOMPANIED BY SMALL HAIL AS WELL AS WET MICRO-BURSTS AS POCKETS
OF DRIER AIR ARE BEGINNING TO WORK INTO THE AREA FROM THE EAST.
WITH EASTERLY WINDS PRESENTLY CONVERGING NEAR THE SURFACE...SHOWERS
AND STORMS WILL LIKELY INITIATE BY LATE MORNING ACROSS OUR EASTERN
ZONES...WITH EMPHASIS FARTHER INLAND AS THE DAY PROGRESSES. CLUSTERS
OF SHOWERS AND STORMS WILL ALSO LIKELY INITIATE BY MIDDAY NEAR
THE STATE LINE IN VICINITY OF AFOREMENTIONED SURFACE TROUGH.
WRT ZFP...WILL REMOVE MORNING WORDING...OTHERWISE PACKAGE APPEARS ON
TRACK.
&&
.AVIATION...FOG DECKS AT KVQQ AND KGNV CONTINUE TO DISSOLVE AND
ANTICIPATE FOG TO FULLY DISSIPATE BY 14Z. ABUNDANT LOW LEVEL
MOISTURE WILL LIKELY YIELD SOME MVFR CEILINGS AT TIMES FOR
SEVERAL HOURS LATER THIS MORNING AS CU FIELD ESTABLISHES
WITH DAYTIME HEATING. ADDITIONALLY...SCATTERED TO NUMEROUS SHOWERS
AND TSTMS ARE ANTICIPATED TODAY...LIKELY INITIATING ALONG THE EAST
COAST BY 16Z.
&&
.MARINE...NO HEADLINES. GENERALLY E WINDS WILL CONTINUE THRU THE
PERIOD. BUMPED UP WINDS A BIT AT THE END OF THE FORECAST DUE TO
POSSIBLE FRINGE EFFECTS FROM T.S. ANA.
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
.PREVIOUS PUBLIC...MSAS ANALYSIS SHOWS SURFACE TROUGH NOW EXTENDS
FROM CENTRAL FLORIDA THROUGH OUR OFFSHORE WATERS AND OFF THE COAST OF
THE CAROLINAS. THIS POSITION IS SLIGHTLY SOUTHEAST OF OF MODEL
INITIALIZATIONS BUT MOISTURE IN THE LOW LEVELS REMAINS PLENTIFUL ON
BOTH SIDES OF THE BOUNDARY. OVERALL MOISTURE HAS INCREASED AS WELL
AS RUC ANALYSIS DEPICTS IN THE UPPER LEVELS A RETROGRADING TROUGH
AXIS AS STRONG MID LEVEL HIGH BUILDS TO THE EAST. LIGHT SHOWER
ACTIVITY REMAINS POSSIBLE FOR THE REMAINDER OF THE OVERNIGHT
PERIOD...BUT OVERALL CONDITIONS SHOULD CONTINUE TO BE JUST MOSTLY
CLOUDY WITH SOME PATCHY FOG DEVELOPMENT.
FOR TODAY...AS MENTIONED ABOVE...MOISTURE HAS INCREASED THROUGH THE
GA PORTION AND WILL SEE PWATS IN EXCESS OF 2 INCHES FOR MOST
LOCATIONS. THE EXCEPTION WILL BE EASTERN SECTIONS WHERE DRIER AIR
LOOKS TO WORK IN DURING THE LATE AFTERNOON HOURS IN RESPONSE TO
BUILDING MID LEVEL RIDGE. IN ADDITION...THE EAST COAST SEABREEZE
DEVELOPMENT ALONG WITH A DECIDEDLY MORE SOUTHERLY COMPONENT TO THE
STEERING FLOW SHOULD RESULT IN INLAND AREAS BEING FAVORED FOR
HIGHEST POPS THIS AFTERNOON. THIS SETUP...UNFORTUNATELY...ALSO
FAVORS CONTINUED HEAVY RAINFALL POTENTIAL WITH BOUNDARIES LIFTING
NORTHWARD ALONG PROPAGATING SEABREEZE. IT DOES LOOK AS THOUGH
STEERING FLOW WILL BE SLIGHTLY STRONGER...BUT WITH RECENT
RAINFALL...ANY SHORT BURSTS OF CONVECTION COULD LEAD TO MINOR
FLOODING. ALTHOUGH ABUNDANT CLOUD COVER SHOULD LIMIT
INSTABILITY...500 TEMPS NEAR -8C WILL ALLOW FOR SCT STRONG STORMS
THIS AFTERNOON WITH MAIN THREAT STRONG WIND GUSTS FROM PRECIP
LOADING.
AS FOR THE AREA OF DISTURBED WEATHER BETWEEN THE BAHAMAS AND
CUBA...WILL LEAN HEAVILY ON THE GFS FOR THIS CYCLE AS IT HAS BEEN
MORE CONSISTENT WITH THIS FEATURE AND THE NAM12 DOES A POOR JOB
THIS RUN INITIALIZING THE WAVE. WILL THEREFORE SEE BEST MOISTURE
SLIDE SOUTH OF THE REGION LATE THIS EVENING AND INTO SUNDAY. BY
SUNDAY AFTERNOON...INVERTED TROUGH DOES RIDE OF THE WEST COAST OF
FLORIDA WHICH IS CLOSER THAN PREVIOUS RUNS AND LIKELY SUFFICIENT
TO MAINTAIN ANOTHER DAY OF LIKELY POPS FOR EXTREME WESTERN
SECTIONS OF THE FORECAST AREA. ALONG THE EAST COAST...DRIER AIR
WORKING IN AT THE MID LEVELS SHOULD ALLOW POPS TO DECREASE INTO
THE SCT RANGE.
THIS TREND CONTINUES INTO MON WITH EVEN DEEPER LAYER DRYING NOTED
WITH POPS DECREASING TO LOW END SCT FOR THE REMAINDER OF THE SHORT
TERM.
.LONG TERM...SURFACE RIDGE SLIDES SOUTHWARD THROUGH THE PERIOD
WHILE MID LEVEL HIGH BUILDS OVERHEAD. SHOULD SEE BELOW CLIMO POPS
IN GENERAL WITH TEMPS INCREASING...ESPECIALLY OVER INLAND
PORTIONS. STILL MUCH TOO EARLY TO DECIPHER THE EVOLUTION OR
PROGRESSION OF ANY TROPICAL SYSTEMS FOR OUR AREA AND WILL PLAY THE
CURRENT FORECAST AS A TYPICAL DIURNAL PATTERN FOR NOW.
&&
ECZ
Hazardous weather outlook, Aug 15, 4:06 AM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 AM EDT SAT AUG 15 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-160915-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
506 AM EDT SAT AUG 15 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
...MINOR FLOODING POSSIBLE TODAY WITH EXPECTED HEAVY RAINFALL...
AN ACTIVE EAST COAST SEABREEZE THIS MORNING WILL GRADUALLY EVOLVE
INTO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON FOR INLAND
PORTIONS OF THE AREA. ALTHOUGH STORMS WILL MOVE SLIGHTLY FASTER
THAN PREVIOUS DAYS...HEAVY RAINFALL REMAINS LIKELY. DUE TO RECENT
DAYS RAINFALL TOTALS...MINOR FLOODING WILL BE POSSIBLE WITH ANY OF
THE HEAVIER ACTIVITY. IN ADDITION...STRONG GUSTY WINDS AND SMALL
HAIL WILL BE POSSIBLE THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
DRIER AIR WORKING INTO THE AREA WILL RESULT IN ACTIVITY BECOMING
MORE SCATTERED IN NATURE THROUGH NEXT WEEK. AN EASTERLY FLOW
REGIME WILL FAVOR INLAND PORTIONS FOR THE HIGHEST THUNDERSTORM
CHANCES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
DEESE
In the hours before
Special weather statement, Aug 15, 12:03 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
103 PM EDT SAT AUG 15 2009
GAZ136-151-152-151745-
BRANTLEY-PIERCE-WAYNE-
103 PM EDT SAT AUG 15 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
BRANTLEY...NORTHEASTERN PIERCE AND SOUTHERN WAYNE COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT...
AT 103 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF RAYBON...OR 6 MILES
NORTH OF NAHUNTA...MOVING NORTHWEST AT 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAYBON...HORTENSE...
SCREVEN AND PATTERSON THROUGH 145 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3139 8221 3155 8202 3131 8185 3122 8199
TIME...MOT...LOC 1703Z 143DEG 8KT 3130 8198
ZAPPE
Special weather statement, Aug 15, 12:09 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
109 PM EDT SAT AUG 15 2009
FLZ040-151800-
MARION-
109 PM EDT SAT AUG 15 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN MARION
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 200 PM
EDT...
AT 110 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES EAST OF BURBANK...OR 6 MILES NORTH OF
LYNNE...MOVING NORTHWEST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND BURBANK...FORT MCCOY...ANTHONY...SPARR...
REDDICK...ORANGE SPRINGS AND CITRA THROUGH 200 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2937 8222 2944 8212 2943 8209 2945 8205
2948 8205 2949 8203 2952 8193 2929 8177
2916 8198
TIME...MOT...LOC 1710Z 146DEG 14KT 2929 8190
ENYEDISpecial weather statement, Aug 15, 12:16 PM EST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
116 PM EDT SAT AUG 15 2009
FLZ023>025-GAZ164-151745-
BAKER-CHARLTON-DUVAL-NASSAU-
116 PM EDT SAT AUG 15 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
BAKER...SOUTHERN CHARLTON...WESTERN NASSAU AND WESTERN DUVAL COUNTIES
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 145 PM EDT...
AT 116 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES NORTH OF BRYCEVILLE...OR 11 MILES
SOUTHWEST OF CALLAHAN...MOVING NORTH AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND BRYCEVILLE...HILLIARD AND
ST. GEORGE THROUGH 145 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3030 8213 3057 8230 3056 8221 3061 8220
3073 8189 3041 8180
TIME...MOT...LOC 1716Z 165DEG 10KT 3043 8192
ENYEDISpecial weather statement, Aug 15, 12:38 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
138 PM EDT SAT AUG 15 2009
GAZ132-134-151830-
BACON-COFFEE-
138 PM EDT SAT AUG 15 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN COFFEE
AND WESTERN BACON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING
VALID UNTIL 230 PM EDT...
AT 138 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF
DOUGLAS TO NICHOLLS TO 5 MILES SOUTHEAST OF ALMA...MOVING NORTH AT 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
NICHOLLS...DOUGLAS...ALMA...WEST GREEN AND BROXTON THROUGH 230 PM
EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 55
MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF
LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3162 8300 3167 8247 3144 8238 3143 8247
3147 8249 3146 8262 3142 8262 3140 8284
3140 8296 3142 8296 3142 8299
TIME...MOT...LOC 1738Z 160DEG 5KT 3145 8287 3152 8261
3149 8242
ENYEDISpecial weather statement, Aug 15, 12:45 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
145 PM EDT SAT AUG 15 2009
FLZ023-024-GAZ150-164-151830-
BAKER-CHARLTON-NASSAU-WARE-
145 PM EDT SAT AUG 15 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BAKER...
SOUTHERN CHARLTON...SOUTHEASTERN WARE AND SOUTHWESTERN NASSAU
COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 230 PM
EDT...
AT 146 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM ST. GEORGE TO 6
MILES SOUTHEAST OF TAYLOR...MOVING NORTHWEST AT 5 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE AND TAYLOR
THROUGH 230 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3058 8241 3061 8241 3061 8243 3063 8242
3079 8206 3043 8194 3025 8225 3052 8247
3058 8246
TIME...MOT...LOC 1746Z 140DEG 6KT 3050 8205 3036 8224
ENYEDISpecial weather statement, Aug 15, 12:48 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
148 PM EDT SAT AUG 15 2009
FLZ036-037-040-151830-
ALACHUA-MARION-PUTNAM-
148 PM EDT SAT AUG 15 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN ALACHUA...
NORTHERN MARION AND WESTERN PUTNAM COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 230 PM EDT...
AT 148 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES EAST OF
HOG VALLEY TO GROVE PARK...MOVING NORTH AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ROCHELLE...ORANGE
SPRINGS...LOCHLOOSA...HOG VALLEY...GROVE PARK...JOHNSON...NEWNANS
LAKE...WALDO...PUTNAM HALL AND ORANGE HEIGHTS THROUGH 230 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2951 8223 2981 8227 2978 8209 2977 8208
2976 8208 2974 8205 2972 8204 2975 8198
2976 8194 2974 8181 2942 8169
TIME...MOT...LOC 1748Z 164DEG 9KT 2947 8176 2961 8215
ENYEDIThunderstorm Wind, Putnam
- When
- August 15, 1:06 PM EST
- Where
- Putnam County, 2.75 mi NE of Melrose
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 29.710, -82.040
An employee at a gas station near Highways 21 and 26 in downtown Melrose estimated wind gusts of 50 to 60 mph. Power outages were also reported in the area. The time of the event was based on radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, August 15, 20092 deaths · 1 event
- Flash Flooding and Hail in Nebraska, August 15 to 16, 2009$140,000 · 0.88 in hail · 5 events
- Flash Flood and Hail in Nebraska, August 15, 20091.25 in hail · 18 events
- Flash Flood and Hail in Kansas, August 15, 2009$11,000 · 1 in hail · 12 events
- Hail and Damaging Wind in Kansas, August 15, 20091.5 in hail · 9 events
- Damaging Winds in South Dakota, August 15, 200961 kt wind · 4 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 15, 20093 events
- Hail and Damaging Winds in Nebraska, August 15, 20091.5 in hail · 3 events
- Hail in Wyoming, August 15, 20091.12 in hail · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 15, 20092 events
- Hail in Colorado, August 15, 2009$10,000 · 1.75 in hail · 2 events
- Damaging Winds in Florida, August 15, 2009$5,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 180226.